MAUDE Adverse Event Report: ALAIR; BRONCHIAL THERMOPLASTY SYSTEM

ALAIR; BRONCHIAL THERMOPLASTY SYSTEM
Model Number M005ATS25010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address is (b)(6).Investigation results: an alair bt catheter was received for analysis.Visual inspection of the returned device revealed that one electrode in the array was found broken.Additionally, the yellow tc wire was found detached from the solder pads due to the device condition.However, during microscopic inspection, the red wire was found correctly soldered to the solder pads.It was unable to confirm the reported event of shaft break since the shaft was not broken upon return.No other issues were noted.Based on the event description, the problem was noticed during procedure and inside the patient.These types of failures encountered were consistent with the application of excessive force during usage.This may be related to some factors such as handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure.These factors could have possibly affected the device performance and its integrity contributing to the failure experienced by the customer.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an alair bronchial thermoplasty (bt) catheter was used during a bronchial thermoplasty procedure performed in the bronchus on (b)(6) 2019.According to the complainant, during procedure, the distal tip of the catheter fractured after the catheter was placed.Reportedly, no part of the catheter detached or was separated.The device was removed and the procedure was completed with another alair bt catheter.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that one electrode in the array was found broken.

Brand Name
ALAIR
Common Device Name
BRONCHIAL THERMOPLASTY SYSTEM
MDR Report Key9836282
Report Number3005099803-2020-01000
Device Sequence Number11087620
Product Code OOY
UDI-Device Identifier08714729802792
UDI-Public08714729802792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Model NumberM005ATS25010
Device Catalogue NumberATS 2-5
Device Lot Number0021517897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/16/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient Weight68